Nevada, 2011

Heavy Snow and High Wind in Nevada, December 1 to 2, 2011

December 1 to 2, 2011 · NWS VEF · 3 events in 3 counties and zones

A strong cold front brought high northerly winds to much of the Mojave Desert and southern Great Basin. Damage occurred in many areas, and there was also isolated heavy snow in the high mountains.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$100,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

A strong cold front brought high northerly winds to much of the Mojave Desert and southern Great Basin. Damage occurred in many areas, and there was also isolated heavy snow in the high mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Nov 30, 10:25 PM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 30, 10:25 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 PM PST WED NOV 30 2011

.SYNOPSIS...A POWERFUL STORM SYSTEM WILL DIVE INTO SOUTHERN NEVADA
AND SOUTHEAST CALIFORNIA TONIGHT AND REMAIN OVER THE REGION BEFORE
PULLING AWAY ON FRIDAY. THIS WILL RESULT IN A PROLONGED PERIOD OF
STRONG NORTH WINDS WHICH WILL LAST THROUGH THURSDAY EVENING.
IN ADDITION...PRECIPITATION WILL BE POSSIBLE TONIGHT THROUGH FRIDAY
ACROSS SOUTHEAST NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA
WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE ABOVE 4500 FEET.
ANOTHER STORM IS EXPECTED TO MOVE OVER THE REGION SATURDAY INTO
SUNDAY.
&&

.UPDATE...ENHANCED NORTH/SOUTH BAND OF LIGHT RAIN HAS SETUP ACROSS
THE CENTRAL AND WESTERN HALF OF THE LAS VEGAS VALLEY SO HAVE
INCREASED POPS THE REST OF TONIGHT. OTHER THEN THIS NARROW
BAND...LITTLE PRECIPITATION BEING REPORTED ELSEWHERE. UPDATED
PACKAGE OUT ABOUT 5 MINUTES AGO.
&&

.PREV UPDATE...
912 PM PST WED NOV 30 2011

SNOW ALREADY STARTING TO ACCUMULATE IN THE SPRING
MOUNTAINS SO HAVE ADJUSTED THE START TIME TO NOW. MADE NO ADJUSTMENT
TO THE END TIME. LINCOLN COUNTY SHERIFFS OFFICE IN PIOCHE REPORTED
ON AND OFF LIGHT SNOW WITH NO ACCUMULATION. SYSTEM QUITE DYNAMIC SO
IT WILL HAVE NO PROBLEM SQUEEZING OUT AVAILABLE MOISTURE. AFTERNOON
LAS VEGAS SOUNDING PRECIPITABLE WATER WAS ABOUT A QUARTER OF AN INCH
WHICH IS NORMAL FOR THIS TIME OF YEAR. UPSLOPE FLOW ON
NORTH-NORTHEAST FACING SLOPES PROBABLY WILL ENHANCE SNOW AMOUNTS.
&&

.AVIATION UPDATE...FOR MCCARRAN...NORTH WINDS OF 20-25KTS AND GUSTS
35-40KTS WILL CONTINUE THROUGH THE NIGHT. THE NORTH WINDS WILL
INCREASE AGAIN THURSDAY MORNING GENERALLY AFTER 15Z WITH SUSTAINED
WINDS RANGING FROM 25-35KTS AND GUSTS TO AROUND 45KTS. THESE STRONG
NORTH WINDS WILL ABATE IN THE MID TO LATE AFTERNOON TIME FRAME.

LIGHT RAIN OR VIRGA WILL PERSIST IN THE AREA THROUGH THE AFTERNOON
THURSDAY BUT NO SIGNIFICANT RAIN FALL IS EXPECTED. CEILINGS COULD
DROP DOWN TO 5000 FEET TEMPORARILY UNDER SOME OF THE SHOWERS. THE
LOCAL MOUNTAINS TOPS WILL BE OBSCURED AND HAVE SNOW FALL OVER THEM
THROUGH THURSDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH TO NORTHWEST WINDS OF 25-35KTS AND GUSTS OF
35-45KTS ARE EXPECTED THROUGH MOST OF THE AREA. SOME AREAS FAVORABLE
FOR FUNNELING NORTH WINDS COULD SEE MUCH HIGH WIND SPEEDS AND
GUSTS. CLOUD COVER WILL INCREASE OVERNIGHT  BECOMING BKN-OVC AROUND
6-10K FEET WITH SHOWERS POTENTIALLY LOWERING CIGS EVEN FURTHER.

STRONG NORTH WINDS WILL CONTINUE ACROSS THE AREA ON THURSDAY WITH
GUSTS GENERALLY IN THE 40-50 KNOT RANGE WITH GUSTS UP TO 55 KNOTS IN
FAVORED AREAS. VISIBILITY COULD BE REDUCED AT TIMES DUE TO BLOWING
DUST AND SAND OVER THE DESERT AREAS. CIGS COULD LOWER TO UNDER 5K
FEET WITH SHOWERY TYPE WEATHER EXPECTED IN MANY AREAS THURSDAY AND
THURSDAY NIGHT. MOUNTAINS COULD BE OBSCURED AT TIMES DUE TO THE
LOWER CIGS. LIGHTER NORTH WINDS ARE EXPECTED ON FRIDAY EXCEPT FOR
ENHANCED NORTH WINDS ALONG THE COLORADO RIVER VALLEY.
&&

.PREV UPDATE...
801 AM PST WED NOV 30 2011

QUITE A DYNAMIC SETUP TONIGHT AS UPPER LOW CONTINUES
TO DEEPEN AS IT CLOSES OFF OVER SOUTHEAST CALIFORNIA TONIGHT. CLOUDS
HAVE BEEN RAPIDLY DEVELOPING OVER SOUTHEAST NEVADA AND EXTENDING
INTO SAN BERNARDINO COUNTY. DID GET AN EARLIER REPORT OF LIGHT RAIN
ON HIGHWAY 95 AROUND INDIAN SPRINGS. INFRARED IMAGERY SHOWS COLDER
TOPS ACROSS LINCOLN COUNTY WHICH IS LIKELY PRODUCING SOME LIGHT RAIN
OR SNOW SHOWERS. UPDATE IS TO INCREASE POPS ACROSS CLARK/SRN NYE
COUNTY THE REST OF TONIGHT AS WE COULD SEE SOME LIGHT SHOWERS BREAK
OUT. NO CHANGES TO ANY OF OUR WIND OR WINTER WEATHER
HEADLINES.
&&

.PREV DISCUSSION...
353 PM PST WED NOV 30 2011

.SHORT TERM...POWERFUL WINDS WERE ALREADY IMPACTING THE NORTHWEST
PORTIONS OF OUR AREA IN THE WAKE OF A STRONG COLD FRONT THAT
CONTINUES TO PUSH ON TOWARDS THE SOUTHEAST. BLOWING DUST WITH
VISIBILITY AS LOW AS 10 FEET WAS REPORTED BY CHP IN THE OWENS VALLEY
AND A NUMBER OF TREES AND POWER LINES WERE ALSO REPORTED DOWN IN
BISHOP. AS OF WRITING THE FRONT EXTENDED FROM NEAR THE SOUTHERN END
OF THE OWENS VALLEY TO JUST SOUTH OF INDIAN SPRINGS TO NORTHERN
WASHINGTON COUNTY UTAH. TIGHTLY PACKED SURFACE PRESSURE GRADIENTS
WERE NOTED BEHIND THE FRONT WITH THE CURRENT LAS-RNO GRADIENT AT
19.7 MB...WHICH IS OFF THE CHARTS FOR OUR LOCAL STUDY ON HIGH WINDS
IN LAS VEGAS. GIVEN THE WINDS WERE STRONGER THAN EXPECTED BEHIND THE
FRONT ACROSS THE NORTHERN PORTIONS OF THE AREA...SOME ADJUSTMENTS
WERE MADE TO THE WIND ADVISORIES THAT WERE IN EFFECT FOR PARTS OF
OUR AREA. THIS INCLUDED CHANGING THE LAS VEGAS VALLEY...NW SAN
BERNARDINO COUNTY AND THE MORONGO VALLEY TO A HIGH WIND WARNING.
WHAT SHOULD HAPPEN WITH THE FRONT IS WE SHOULD SEE TWO PERIODS OF
STRONG WINDS...AN INITIAL BURST THAT TAKES PLACE WITH AND JUST
BEHIND THE PASSAGE OF THE COLD FRONT...AND THEN A SECOND ROUND THAT
STARTS TOMORROW MORNING BETWEEN 4 AND 8 AM AND LASTS THROUGH THE
EVENING IN RESPONSE TO INCREASING UPPER LEVEL SUPPORT AS A 80 KT+
JET AT 250 MB MOVES ACROSS CENTRAL NEVADA INTO CENTRAL CALIFORNIA.
WHILE WINDS TONIGHT WILL MAINLY BE NORTHWEST TO NORTH...WINDS ON
THURSDAY WILL FAVOR A NORTH TO NORTHEAST DIRECTION DUE TO THE
UNUSUAL ORIENTATION OF THE JET STREAM FROM THAT DIRECTION. AS A
RESULT...IT IS WORTH EMPHASIZING THAT THIS WILL BE A RARE STRONG
NORTHEAST WIND EVENT FOR OUR AREA SINCE MOST EVENTS FAVOR NORTHWEST
OR WEST WINDS. OVERALL WITH BETTER UPPER SUPPORT AT THE JET LEVEL
AND 700 MB WINDS OF 45-65 KTS ACROSS MOST OF THE AREA...MOST AREAS
SHOULD SEE THEIR STRONGEST WINDS THEN...EXCEPT IN AREAS THAT ARE
WELL SHELTERED FROM NORTHEAST WINDS. IN THE LAS VEGAS VALLEY...THIS
MEANS THAT AREAS ALONG THE NORTH SIDE OF THE VALLEY SUCH AS THOSE
NEAR AND JUST WEST OF NELLIS AIR FORCE BASE WILL HAVE THE POTENTIAL
TO SEE THE STRONGEST WINDS. FOR NW SAN BERNARDINO COUNTY...WE EXPECT
TO SEE WARNING LEVEL WINDS MAINLY IN PLACES SUCH AS FT IRWIN AND IN
AREAS NORTH OF BARSTOW. THE MORONGO VALLEY WAS ALSO INCREASED TO A
WARNING AS OUR LOCAL HIGH RESOLUTION MODEL SHOWS A PERIOD OF HIGH
WINDS FROM THE NORTHWEST PEAKING MID TO LATE THURSDAY MORNING
(POSSIBLY DOWNSLOPING OFF THE BULLION MOUNTAINS) OF 50-70 KT WINDS.
MOS GUIDANCE IS ALSO FORECASTING SUSTAINED 38 KT WINDS AT
KNXP...WHICH WOULD SUPPORT 50 KT GUSTS OR LOW END WARNING CRITERIA.
OTHERWISE NO CHANGES WERE MADE TO THE PREVIOUS WIND FORECASTS. DUE
TO THE LACK OF STRONGER UPPER SUPPORT...THE LIGHTEST WINDS WILL BE
OVER SOUTHEASTERN MOHAVE COUNTY. WIND WILL BE THE PRIMARY HAZARD
WITH THIS SYSTEM ACROSS OUR AREA ALONG WITH THE BLOWING DUST IT
KICKS UP.

WHILE NOT EVIDENT YET ON WATER VAPOR...MODELS SHOW THAT ENERGY IN
THE BASE OF THE MID AND UPPER LEVEL TROUGH WILL PINCH OFF AND FORM A
CLOSED LOW OVER SOUTHERN NEVADA TONIGHT THAT CUTS OFF FROM THE MAIN
STEERING FLOW AND DROPS SOUTH INTO SOUTHEAST CALIFORNIA ON THURSDAY.
THIS WILL RESULT IN PRECIPITATION ACROSS LINCOLN AND PARTS OF CLARK
COUNTY TONIGHT...MAINLY LATE. OVER THE EASTERN SLOPES OF THE SOUTHERN
SIERRA...UPSLOPE FLOW AMY SQUEEZE OUT A SNOW SHOWER OR BRIEF FLURRY.
THE MAIN PRECIPITATION EVENT IS EXPECTED TO GET GOING LATE TOMORROW
AFTERNOON INTO TOMORROW NIGHT WHEN THE LOW DROPS INTO SOUTHEAST
CALIFORNIA AND DRAWS MOISTURE AROUND THE BACK SIDE OF IT. A BAND OF
PRECIPITATION IS EXPECTED TO SPREAD ACROSS MOHAVE...CLARK...SOUTHERN
LINCOLN AND CENTRAL AND EASTERN SAN BERNARDINO COUNTIES AS A RESULT.
THE PROBLEM IS WHERE THIS BAND EXACTLY SETS UP WILL PLAY A BIG ROLE
IN JUST HOW MUCH PRECIPITATION FALLS IN SOME AREAS AS A 30-50 MILE
WIDE BAND WILL MAKE THE MAIN DIFFERENCE BETWEEN WHO SEES MEASURABLE
PRECIPITATION AND WHO SEES JUST A FEW DROPS OF LIQUID. THE UPSLOPE
FLOW INTO THE SPRING MOUNTAINS AND SHEEP RANGE CONTINUES TO SUPPORT
A WINTER STORM WARNING THERE. IN MOHAVE COUNTY...AMOUNTS MAY VARY
WIDELY...WITH THE MOST LIKELY AREA TO SEE HEAVIER PRECIP FROM AROUND
I-40 TOWARDS THE GRAND CANYON WEST AREA. FORCING IS EXPECTED TO BE
GREATEST LATE THURSDAY EVENING INTO EARLY FRIDAY WITH THE GFS
SHOWING STRONG FORCING OVER LAS VEGAS AROUND 10 PM THURSDAY. WHILE
THE GFS HAS CONSISTENTLY BEEN COLDER...THE 12Z ECMWF ALSO TRENDED
COLDER AND SHOWS LOWER WET BULB ZERO HEIGHTS AS WELL AS 850-700 MB
THICKNESS VALUES OVER SOUTHERN NEVADA COMPARED TO PREVIOUS RUNS.
THIS HAS GIVEN US SOME INCREASE IN CONFIDENCE THAT SNOW MAY FALL AT
LOWER ELEVATIONS...POSSIBLY DOWN TO 2800 FEET. WHILE NOT A
GIVEN...IF WE GET ENOUGH MOISTURE AT THE TIME FORCING IS
BEST...WHICH THE GFS HINTS AT...WE COULD SEE SNOW AND EVEN SOME
ACCUMULATING SNOW IN PARTS OF THE LAS VEGAS VALLEY LATE THURSDAY
EVENING AND EARLY FRIDAY MORNING. A SPECIAL WEATHER STATEMENT HAS
BEEN ISSUED TO ADDRESS THIS.

THE FORECAST WAS LARGELY BASED ON A BLEND OF THE GFS AND ECMWF FOR
THE PERIOD...RATHER THAN THE WRF WHICH IS STILL A SUSPECTED OUTLIER.
AS A RESULT...WE CLEARED OUT MOST OF THE PRECIP BY LATE FRIDAY
MORNING FROM SOUTHERN NEVADA AND SAN BERNARDINO COUNTY. OVER MOHAVE
COUNTY THINGS SHOULD WIND DOWN FRIDAY AFTERNOON INTO FRIDAY EVENING.
THE REST OF THE AREA SHOULD SEE IMPROVING CONDITIONS ON FRIDAY IN
TERMS OF SOME SUN RETURNING. WINDS WILL DECREASE AREAWIDE BUT REMAIN
BREEZY IN THE COLORADO RIVER VALLEY. FOR FRIDAY NIGHT INTO SATURDAY
MORNING A SECOND SYSTEM DROPPING INTO UTAH MAY BRING SOME
PRECIPITATION TO FAR EASTERN LINCOLN COUNTY AND NORTHERN MOHAVE
COUNTY. OTHERWISE DRY CONDITIONS ARE EXPECTED ACROSS THE AREA WITH
MAINLY CLEAR CONDITIONS EXPECTED IN THE WEST. IN THE LAS VEGAS
VALLEY MANY AREAS WILL HAVE THE POTENTIAL FOR THEIR FIRST FREEZE OF
THE SEASON FRIDAY NIGHT.

.LONG TERM...A SECOND SYSTEM WILL BRING A REINFORCING SHOT OF COLD
AIR TO THE REGION SATURDAY AND SUNDAY WITH TEMPERATURES STRUGGLING
TO REACH 50 DEGREES IN THE LAS VEGAS VALLEY. THIS SYSTEM IS ALSO
EXPECTED TO INCREASE THE NORTH WINDS WITH BREEZY TO LOCALLY WINDY
CONDITIONS THROUGH THE WEEKEND. NORTHERLY FLOW ALOFT TRANSITIONS
EAST BY TUESDAY ALTHOUGH MODELS DO SHOW SOME DIFFERENCES WITH THE
EVOLVING PATTERN. RIDGING IS GENERALLY FORECAST BY MIDWEEK WITH A
TROUGH OVER THE NORTHERN ROCKIES ALLOWING TEMPERATURES TO SLOWLY
WARM BACK TOWARDS NORMAL LEVELS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 9 PM PST THURSDAY FOR NVZ014-015-017>020.
     WINTER STORM WARNING UNTIL 7 AM PST FRIDAY FOR NVZ018-019.
     WIND ADVISORY UNTIL 9 PM PST THURSDAY FOR NVZ016-021-022.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ015.
AZ...WIND ADVISORY UNTIL 10 PM MST THURSDAY FOR AZZ002-036.
     WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 11 AM MST FRIDAY
     FOR AZZ001-003.
     WIND ADVISORY FROM 9 AM TO 10 PM MST THURSDAY FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 9 PM PST THURSDAY FOR CAZ519>523-525.
     WIND ADVISORY UNTIL 9 PM PST THURSDAY FOR CAZ524-526-527.
&&

UPDATE...PIERCE/JACQUES
PREV DISCUSSION...STACHELSKI/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 30, 5:50 AM PST, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 AM PST WED NOV 30 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-010800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
550 AM PST WED NOV 30 2011 /650 AM MST WED NOV 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL STORM WILL DIVE INTO SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA BY LATE TONIGHT. STRONG NORTH WINDS WILL SPREAD DOWN
THROUGH THE ENTIRE REGION THIS AFTERNOON AND EVENING BEHIND THE
ASSOCIATED COLD FRONT AND BRING GUSTS OF 45 TO 60 MPH TO MOST OF
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. STRONG OR HIGH WINDS
WILL PERSIST OVERNIGHT AND THEN STRENGTHEN FURTHER ON THURSDAY AS
THE STORM CIRCULATES ALONG THE LOWER COLORADO RIVER VALLEY.
DAMAGING GUSTS OF 60 TO 70 MPH ARE LIKELY ACROSS SOUTH CENTRAL
NEVADA AND INYO COUNTY CALIFORNIA. GUSTS OF 45 TO 55 MPH ARE
EXPECTED ELSEWHERE. SEE THE LATEST WEATHER MESSAGE FOR DETAILS ON
THE HIGH WIND WARNINGS AND WIND ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG OR HIGH WINDS WILL PERSIST THURSDAY AS PRECIPITATION
DEVELOPS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA EARLY
THURSDAY MORNING. THIS WILL BRING SIGNIFICANT SNOW ACCUMULATIONS
ABOVE 4500 FEET LATE TONIGHT THROUGH EARLY FRIDAY MORNING. 6 TO
14 INCHES OF SNOW CAN BE EXPECTED IN THE SPRING MOUNTAINS...5 TO
10 INCHES OVER MOHAVE COUNTY AND 3 TO 6 INCHES IN LINCOLN COUNTY
NEVADA. SEE THE LATEST WINTER WEATHER MESSAGE FOR THE LATEST
DETAILS ON THE WINTER STORM WARNING AND WINTER WEATHER ADVISORIES
IN EFFECT FOR THESE AREAS. WINDS WILL GRADUALLY DIMINISH THURSDAY
NIGHT AND PRECIPITATION WILL TAPER OFF FRIDAY MORNING AS THE STORM
PULLS OFF TO THE EAST. ANOTHER STORM IS EXPECTED TO MOVE IN
QUICKLY BEHIND SATURDAY AND SUNDAY AND IS FORECAST TO PARK OVER
SOUTHERN CALIFORNIA AND NEVADA. THIS SCENARIO WOULD BRING THE
POSSIBILITY OF PRECIPITATION WITH SNOW LEVELS DROPPING TO INCLUDE
MUCH OF THE EASTERN MOJAVE DESERT REGION.

.SPOTTER INFORMATION STATEMENT...

TIMELY SNOWFALL AND WIND REPORTS WOULD BE APPRECIATED DURING THIS
STORM.

JA

In the hours before

Local storm report, Nov 30, 6:00 PM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 PM PST WED NOV 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     NON-TSTM WND GST BICYCLE LAKE AIRFIELD   35.28N 116.62W
11/30/2011  E0 MPH           SAN BERNARDINO     CA   ASOS

            BICYCLE LAKE ASOS REPORTS 58 MPH WIND AT 554 PM PST.

&&

JGG
Local storm report, Nov 30, 6:01 PM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PST WED NOV 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     NON-TSTM WND GST BICYCLE LAKE AIRFIELD   35.28N 116.62W
11/30/2011  E58.00 MPH       SAN BERNARDINO     CA   ASOS

            BICYCLE LAKE ASOS REPORTS 58 MPH WIND AT 554 PM PST.

&&

JGG
Local storm report, Nov 30, 7:07 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
707 PM PST WED NOV 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     NON-TSTM WND GST BICYCLE LAKE AIRFIELD   35.28N 116.62W
11/30/2011  M74 MPH          SAN BERNARDINO     CA   ASOS

            PEAK WIND GUST 74 MPH. SUSTAINED WIND AT TIME OF
            OBSERVATION 58 MPH FROM THE NORTH-NORTHWEST.

&&

BPIERCE
Local storm report, Nov 30, 11:38 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 PM PST WED NOV 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG LAS VEGAS               36.17N 115.15W
11/30/2011                   CLARK              NV   NEWSPAPER

            FOUR DISTRIBUTION LINES DISRUPTED BY THE STRONG WIND
            AFFECTED NEARLY 5000 NV ENERGY CUSTOMERS WITH POWER
            OUTAGES. TIME ESTIMATED.

1035 PM     NON-TSTM WND GST BULLHEAD CITY           35.15N 114.56W
11/30/2011  M60.00 MPH       MOHAVE             AZ   AWOS

            LAUGHLIN/BULLHEAD CITY AIRPORT MEASURED PEAK WIND GUST OF
            60 MPH AT 1135 PM MST.

&&

BPIERCE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind, 1 heavy snow. Local standard time, as filed.

Heavy Snow, Spring Mountains

When
December 1, 12:00 AM PST to December 2, 7:00 AM PST
Where
Spring Mountains forecast zone
Reported by
Trained Spotter
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

A total of 39 inches of snow fell at the Las Vegas Ski and Snowboard Resort. The snow start time was estimated.

High Wind, Western Clark/Southern Nye

When
December 1, 12:00 AM PST to 12:00 PM PST
Where
Western Clark/Southern Nye forecast zone
Measured
82 kt (94 mph) measured gust
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

High winds which began on the evening of November 30th continued into December 1st. In the Pahrump area, a boat, RV, and greenhouse were damaged, numerous shingles were blown off roofs, power lines and a radio tower were blown down, and a carport torn down by the wind fell on a woman, injuring her.

High Wind, Esmeralda/Central Nye

When
December 1, 4:45 AM PST
Where
Esmeralda/Central Nye forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.914, -117.052 (the zone’s center; the record gives no point)

This gust occurred 44 miles ENE of Beatty.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2011Every state in 2011This day in weather historyWarnings in Nevada, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352043, 352045, 352046.